Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2001, 6:27 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 10, 2001, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Independence County, AR, Jackson County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:55 PM CDT | Thunderstorm Wind 50 E | Sulphur Rock, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS54 KLZK 102327 SVRLIT ARC063-067-110000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 627 PM CDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN EASTERN ARKANSAS INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 700 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF NEWARK...OR ABOUT 12 MILES NORTHWEST OF TUCKERMAN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIAZ AND JACKSONPORT AROUND 655 PM CDT NEWPORT AND GRUBBS AROUND 700 PM CDT && HAIL TO THE SIZE OF DIMES AND WINDS TO 60 MPH ARE LIKELY WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3592 9139 3580 9155 3551 9126 3567 9106 $$ 54
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:55 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 3:55 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 PM CDT FRI AUG 10 2001 MODELS IN FAIR AGREEMENT TODAY. COLD FRONT ON NORTHWEST ARKANSAS-MISSOURI BORDER THIS AFTERNOON WILL CONTINUE TO DRIFT INTO ARKANSAS TONIGHT. FRONT SHOULD GET TO CENTRAL ARKANSAS SOMETIME DURING THE DAY ON SATURDAY. WILL CONTINUE CHANCE POPS FOR THE STATE TONIGHT WITH HIGHEST VALUES IN THE NORTH. WITH FRONT IN THE STATE ON SATURDAY...WILL GO WITH THUNDERSHOWERS LIKELY IN THE NORTH AND CHANCE POPS IN THE SOUTH. FRONT SHOULD MOVE OUT OF THE STATE SUNDAY NIGHT. WILL CONTINUE CHANCE POPS SUNDAY...AND IN THE CENTRAL AND SOUTH SUNDAY NIGHT. THEN DRY WEATHER BACK ON TAP FOR MUCH OF THE COMING WEEK. NGM MOS TEMPERATURES AND POPS NOT TOO FAR OUT OF LINE SO ONLY A FEW ADJUSTMENTS MADE. (22) .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:49 PM CDT | Flash Flood Warning | LZK | Polk | 56 min |
| Aug 9, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 38 min |
| Aug 10, 5:05 AM CDT | Flash Flood Warning | LZK | Stone | 115 min |
| Aug 10, 7:00 AM CDT | Flash Flood Warning | LZK | Stone | 2 hr |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 36 min |
| Aug 10, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 26 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.